Is this going the right direction?

This is probably going to be fairly long since it's my first blog entry.

 

I started an empirical CAPi in October on suspicion of a Cpni infection, as my 10 years worth of symptoms find a ton that fit in with a Cpn infection. Not long into starting, I went through a series of old symptoms that hadn't bothered me in years that reminded me that way back at the start of all these symptoms, I had legitimate concern of a lyme or other TBD infection. Bullseye rash, joint pain, muscle twitching, sore throat, increased floaters and neck pain. I saw my doctor about all of that, but it was explained away. Anyway, maybe 2 weeks into the CAP, I re-experienced all of that except the bullseye rash.

 

At this point, the one symptom that has shown major improvement over the last two months is the rosaceai that I've had for a couple of years on my nose and cheeks. Normally if I go more than a day or two without using the topical my dermatologist gave me, it flares up pretty badly. Early in the CAP, it did just that. Soon, the skin in those areas got really flaky and was coming off in pretty big hunks. I likened it to a snake shedding its skin. That went on for a couple of weeks. All I did topically was use some lotion to keep the visible flaking to a minimum. That went on for a couple of weeks. Since then, I've used the topical med about once a week and the affected areas look more normal than they have in years, though they do still have a light pink tint.

 

In 2007 and part of '08, I had left temporal headaches of unknown origin virtually every day for 1 year. They weren't terribly painful, just annoying and worrysome. Also included a vision disturbance in the left eye. Anyway, they went away a few days after an MRI (all clear, done due to MS concerns). I'd still have maybe one a month. When I started the CAP, they came back. Pretty much daily like before, for maybe the first 2-3 weeks of the CAP. Since then, they've largely gone away.

 

Other than that though, most of my symptoms have actually worsened on the CAP. Other than a chronic sore throat (right sided) and oral lesions (which is likely leukoplakia from smokeless tobacco use and not related to an infection), the majority of my symptoms are muscular.

The symptom that gives me the most problems is my jaw on the right side. It pops and clicks and all of the typical TMJ syndrome stuff. Most of the pain is in the muscle surrounding the jaw, underneath and down into the neck on that side. Before starting the CAP, I'd typically have a few days where it was really pretty good, then slowly get worse over a few days, then be painful for a few. Then it'd go back to being ok and start the process all over again. With two months on the CAP, I don't have many (if any) of the good days. It hurts all the time now. Again, that's largely just the muscles. The TM joint itself doesn't give off a lot of pain and just pops occasionally.

 Beyond that, pain in the right side of my neck and trapezius are the next most bothersome. Before the CAP I had good days and bad days in terms of the knots/trigger points and pain coming from those muscles. Presently, it's all bad. Those muscles are knotted up all the time and produce a fair bit of pain.

So, with chronic muscle problems being my biggest symptom, it's disturbing that it's getting worse with treatment. Is it normal for fibromyalgiai to react that way early in a CAP?

The last thing I'll throw out there in my first blog is a symptom that's brand new, and started about a month into the CAP...I'm getting the shakes, or tremors. Not sure which is the more accurate description. I first noticed it in my hands, with just a small shake when holding a finger still to do a task or something. It comes and goes, not always present. Lately, I've noticed it in bigger areas like an arm, or torso. Again, it's very intermittent. Sometimes in the larger area it really feels more like a muscle "twitching" as opposed to shaking/trembling.

 

At this point, I'm doing the CAP without a doctor's supervision, so I'd appreciate any opinions on all of this. I still feel like I'm on the right track here, but it is disturbing to see primary symptoms actually get worse, not to mention having the shakes at times. I've not had a lot of the herx reactions or porphyriai symptoms as described on the site. Nausea after taking ABXi is about the only clear "reaction" I've noticed. I found out early on that Doxyi on an empty stomach made me nauseous. Since then, I've always taken it with food. Still sometimes, I get pretty nauseous maybe an hour after taking ABXi (along with caffeine).

 

Anyway, comments would be appreciated.

Comments

Are you taking NACi and all

Are you taking NACi and all the other important supps listed on DW's list - they are all important for helping us get through this?  Please look again and write them down and get them and begin a schedule of regularly doing your supps - mine is twice a day, with a break of two hours after any minerals before abxi.

I believe the shaking, twitching, trembling will go away one day, though it may be a while.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

As with all antibiotic

As with all antibiotic treatment, there's a period where things feel worse before they get better. The abxi are doing battle with the bacteria and the heightened activity, inflammationi, the bacteria's inborn desire to survive at all costs... well, they all come into play, and you feel it.

In the already-affected areas, the battle is especially noticeable because that's where the infection is concentrated. Where there is inflammation, there will be a resurgence of 'old' symptoms.

Sounds like you're going through everthing the rest of us went through. The good news is, it sure sounds like you're on the right track.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

JJYou sound right on

JJ

You sound right on schedule to me.  The return of so many symptoms - again and again - and threy will get worse at times.  Mine are still doing that after five years.  It is ok, though, because I have reached the point that it is fairly predictable that I will have increase or decrease of this or that depending on what abxi are scheduled.   Keep on with what you are doing, take your supplementsi, get your Vit D level up.  (My intake is 8,000 iu per day.  Last time it was checked it was 86).  Take lots and lots of B-12 - you can't overdo that - it is water sol;uble and helps repair your damage.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

Thanks Rica. Overall, I am

Thanks Rica. Overall, I am encouraged (I think). The shaking is a bit disturbing though, not sure what to make of it.

 

Been hitting the Vit D3 between 2-8k/day via a variety of supps (cod liver oil, d3 pills and a new liquid that gives 2,500 per drop). B12 too, though probably not as much as I should.

CAPi started 10/09 - Doxyi 200mg, Azith 250 MWF, 1 Flagyli pulse. Empirical CAP on suspicion of CPni or tick-borne infection. Primary symptoms are chronic sore throat, muscle pain (jaw, neck, trapezius, all on right side), rosaceai, joint pain.